MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC ACROBAT-I POSITIONER; STABILIZER, HEART

MAQUET CARDIOVASCULAR LLC ACROBAT-I POSITIONER; STABILIZER, HEART
Model Number ACROBAT-I POSITIONER
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure using the acrobat-i positioner ch they turned the knob properly to fix the arm, but the arm wasn't fixed.The knob could not be tightened normally.It was not locked and remained free.Even when they turned the knob all the way, it came loose.There are no photos or videos.The device was locked to the blade.They have no obstacles at hand.The surgery was successfully completed using the new xp5000z.There was no effect on the patient.
 
Additional Manufacturer Narrative
Trackwise id (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise id # (b)(4).Corrected section: h-3 from "device not returned, to "device returned".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
(b)(4).The investigation including the following contents has been conducted: 1.Analysis of production: (3331, 4109): the dhr of the reported lot 3000195273 has been reviewed.No non-conformity indicating the reported failure was observed.All the products had been performed 100% mechanical function test during production.They all passed the function test, which demonstrate the knob can be tighten and also can tighten the link arm.2.Trend analysis: (4110): in the last 12 months, 08-mar 2021 to 08-mar 2022, the occurrence rate for ¿knob difficult/ unable to tighten- arm does not lock¿ is approx.0.060% which is under anticipated rate.3.Testing of actual/suspected device & testing of raw/starting materials: (10 & 4105) returned product evaluation: the device was received and the following evaluations have been conducted: 1) physical inspection: no visual defects were observed on the product; 2) functional test: assemble the device securely onto a reference retractor blade by sliding the positioner base onto the rail and locking the lever.Evaluate the knob for its ability to tighten the flexlink arm while the locking lever in both the locked and unlocked positions.The knob was rotating normally, the knob can be tightened and flexlink arm can be tightened.3) disassemble the device and check the assembly status according to the applicable manufacturing process instructions knob assembly mp-bh-0004.It is found that the lead-in thread on acme nut was broken.4) verify 2 to 4 threads of the acme screw are exposed past the housing mount.It shows about 3 threads out of the housing mount, the returned product is conforming to this requirement.5) check the pilot crimping and its position, the pilot crimping is conforming, without defects on it, and its position is there without moving.6) the dimension of the relevant components are measured and within drawing specification, no deficiency indicating the knob tighten and flexlink arm tighten issue was observed.There's no non-conformity observed indicating the acme nut thread broken or defect from raw material inspection.All the products had been performed 100% mechanical function test during production.They all passed the function test which demonstrate the knob can be tighten and also can tighten the link arm.7) to try to understand how was the acme nut broken, the further simulation test was performed.When rotating the knob with extreme strength pulling the flexlink arm forward from mount, the knob rotating was found stuck or idling, and knob cannot be tightened and flexlink arm cannot be tightened.Release the extension of the flexlink arm, and rotating the knob, the knob can be tightened and flexlink arm can be tightened.Replace the broken acme nut with a new one and perform the test again, it¿s found knob rotating stuck by pulling the flexlink arm forward with extreme strength, keep rotating rapidly with high strength, the knob rotating found to be idling.Dismount the knob, we can see the acme nut lead in thread broken.Pulling the flexlink arm forward would potentially make the acme nut and acme screw misaligned, if keep rotating with high strength, the acme nut lead in thread could be broken.Reviewing the mechanism of the knob tightening, it¿s indicated the knob rotating idling or stuck was caused because of the misalignment of acme nut and acme screw lead in thread, when rotating the knob by pulling the arm forward with extreme strength, or rotating anti-clockwise rapidly for several circles and then rotating the knob clockwise rapidly, or rotating the knob leaner with too much strength, the acme screw could not be well engaged or even not engaged with acme nut, then rotating become stuck or idling, which resulted in the knob could not be tightened, and link arm could not be tightened.Based upon the above evaluation, there¿s no deficiency identified from production relevant to the mechanical issue- knob difficult/ unable to tighten-arm does not lock prior to this complaint.It is not indicated that it is the product problem, and also not indicates a manufacturing defect caused or contributed to the reported failure based on the investigation.The most probable root cause of the knob difficult/ unable to tighten-arm could be the misalignment of acme nut and acme screw when using with extreme strength pulling flexlink arm forward or rotating the knob rapidly or leaner with too much strength.

Brand Name
ACROBAT-I POSITIONER
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key13994627
Report Number2242352-2022-00286
Device Sequence Number5317087
Product Code MWS
UDI-Device Identifier00607567500006
UDI-Public00607567500006
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model NumberACROBAT-I POSITIONER
Device Catalogue NumberXP-5000Z
Device Lot Number3000195273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer06/21/2022
10/31/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date07/11/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown